Alert archive / Kentucky / Wind Advisories in 2026

Wind Advisory 2, NWS Jackson, KY

March 12, 202633 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Mar 12, 2026, 3:31 PM EDT for 33 counties in Kentucky. It took effect at Mar 13, 2026, 7:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2026, 3:31 PM EDT (19:31 UTC)
In effect from
Mar 13, 2026, 7:00 AM EDT
Expired
Mar 13, 2026, 8:00 PM EDT
In force
13 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -127 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
-127 m²/s²
0-3 km storm-relative helicity
-134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS73 KJKL 121931
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
331 PM EDT Thu Mar 12 2026

KYZ044-050>052-058>060-068-069-079-080-083>088-130345-
/O.NEW.KJKL.WI.Y.0002.260313T1100Z-260314T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Including the cities of Annville, Middlesboro, Williamsburg,
Flemingsburg, Frenchburg, Ravenna, Barbourville, Clay City,
Brodhead, Mount Sterling, Mount Vernon, Stanton, London,
Cumberland, Whitley City, Jeffersonville, Irvine, Corbin,
Camargo, Owingsville, Pineville, Harlan, Stearns, Monticello,
Somerset, McKee, Burnside, and Morehead
331 PM EDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM EDT FRIDAY...

* WHAT...Sustained southwest winds between 15 to 25 mph with gusts 
  up to 50 mph expected.

* WHERE...Portions of east central, south central, and southeast 
  Kentucky.

* WHEN...From 7 AM to 8 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KYZ104-106>120-130345-
/O.NEW.KJKL.WI.Y.0002.260313T1300Z-260314T0000Z/
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Booneville, Beattyville, Campton, Elkhorn
City, Prestonsburg, Paintsville, Hyden, Sandy Hook, Pikeville,
Jackson, Hazard, Manchester, West Liberty, Jenkins, South
Williamson, Salyersville, Inez, Coal Run, Pippa Passes, Hindman,
Wheelwright, and Whitesburg
331 PM EDT Thu Mar 12 2026

...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM EDT FRIDAY...

* WHAT...Sustained southwest winds 10 to 20 mph with gusts up to 45 
  mph expected.

* WHERE...Portions of east central, northeast, and southeast 
  Kentucky.

* WHEN...From 9 AM to 8 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MARCUS
4 follow-up statements
102 
WWUS73 KJKL 130355
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1155 PM EDT Thu Mar 12 2026

KYZ044-050>052-058>060-068-069-079-080-083>088-131200-
/O.CON.KJKL.WI.Y.0002.260313T1100Z-260314T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Including the cities of McKee, Pineville, Stanton, Annville,
Morehead, Corbin, Barbourville, Middlesboro, London, Stearns,
Mount Vernon, Burnside, Jeffersonville, Harlan, Cumberland,
Williamsburg, Brodhead, Somerset, Owingsville, Camargo, Clay
City, Mount Sterling, Flemingsburg, Monticello, Frenchburg,
Ravenna, Irvine, and Whitley City
1155 PM EDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM EDT FRIDAY...

* WHAT...Sustained southwest winds between 15 to 25 mph with gusts 
  up to 50 mph expected.

* WHERE...Portions of east central, south central, and southeast 
  Kentucky.

* WHEN...From 7 AM to 8 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KYZ104-106>120-131200-
/O.CON.KJKL.WI.Y.0002.260313T1300Z-260314T0000Z/
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Prestonsburg, Paintsville, Hazard, South
Williamson, Pippa Passes, Manchester, Booneville, Coal Run, Inez,
Jenkins, Hindman, Sandy Hook, Jackson, West Liberty, Campton,
Elkhorn City, Beattyville, Hyden, Wheelwright, Salyersville,
Pikeville, and Whitesburg
1155 PM EDT Thu Mar 12 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM EDT FRIDAY...

* WHAT...Sustained southwest winds 10 to 20 mph with gusts up to 45 
  mph expected.

* WHERE...Portions of east central, northeast, and southeast 
  Kentucky.

* WHEN...From 9 AM to 8 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GREIF
659 
WWUS73 KJKL 131154
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
754 AM EDT Fri Mar 13 2026

KYZ044-050>052-058>060-068-069-079-080-083>088-132100-
/O.CON.KJKL.WI.Y.0002.000000T0000Z-260314T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Including the cities of Jeffersonville, Ravenna, Barbourville,
Camargo, Middlesboro, Burnside, Brodhead, Morehead, McKee,
Stearns, Mount Vernon, Williamsburg, London, Clay City,
Owingsville, Somerset, Cumberland, Monticello, Annville,
Pineville, Irvine, Whitley City, Flemingsburg, Harlan,
Frenchburg, Mount Sterling, Stanton, and Corbin
754 AM EDT Fri Mar 13 2026

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Sustained southwest winds of 15 to 25 mph with gusts of 40 
  to 50 mph are expected today. The wind will diminish this evening.

* WHERE...The Wind Advisory is for portions of east central, south 
  central, and southeast Kentucky.

* WHEN...The Wind Advisory is in effect until 8 PM EDT this evening.

* IMPACTS...The gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KYZ104-106>120-132100-
/O.CON.KJKL.WI.Y.0002.260313T1300Z-260314T0000Z/
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Elkhorn City, Inez, Prestonsburg, Sandy
Hook, Whitesburg, Campton, Paintsville, Manchester, South
Williamson, Wheelwright, Pikeville, Hyden, Pippa Passes,
Salyersville, Jenkins, Beattyville, Jackson, Coal Run,
Booneville, Hindman, West Liberty, and Hazard
754 AM EDT Fri Mar 13 2026

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Sustained southwest winds of 10 to 20 mph with gusts of 40 
  to 45 mph are expected today. The wind will diminish this evening.

* WHERE...The Wind Advisory is for portions of east central, 
  northeast, and southeast Kentucky.

* WHEN...The Wind Advisory is in effect until 8 PM EDT this evening.

* IMPACTS...The gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

HAL
326 
WWUS73 KJKL 132030
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
430 PM EDT Fri Mar 13 2026

KYZ079-080-083>088-113-115>118-132130-
/O.CAN.KJKL.WI.Y.0002.000000T0000Z-260314T0000Z/
Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-Knott-
Perry-Clay-Leslie-Letcher-
Including the cities of Manchester, Hindman, Hazard, Hyden,
Middlesboro, Barbourville, Jenkins, Corbin, Pineville, Stearns,
Burnside, London, Somerset, Monticello, Williamsburg, Pippa
Passes, Whitesburg, Whitley City, Cumberland, and Harlan
430 PM EDT Fri Mar 13 2026

...WIND ADVISORY IS CANCELLED...

$$

KYZ044-050>052-058>060-068-069-140000-
/O.CON.KJKL.WI.Y.0002.000000T0000Z-260314T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-
Including the cities of Irvine, Stanton, Camargo, Clay City,
Ravenna, Owingsville, Frenchburg, McKee, Annville, Morehead,
Flemingsburg, Jeffersonville, Mount Sterling, Brodhead, and Mount
Vernon
430 PM EDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts of 35 to 45 mph.

* WHERE...Bath, Estill, Fleming, Menifee, Montgomery, Powell, Rowan, 
  Rockcastle, and Jackson Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KYZ104-106>112-114-119-120-140000-
/O.CON.KJKL.WI.Y.0002.000000T0000Z-260314T0000Z/
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Owsley-
Martin-Pike-
Including the cities of Salyersville, Pikeville, Booneville,
South Williamson, Sandy Hook, Coal Run, Beattyville, Elkhorn
City, Jackson, Wheelwright, Inez, Paintsville, Campton, West
Liberty, and Prestonsburg
430 PM EDT Fri Mar 13 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...Southwest winds 10 to 20 mph with gusts of 30 to 40 mph.

* WHERE...Portions of east central, northeast, and southeast 
  Kentucky.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

GEERTSON
888 
WWUS73 KJKL 132350
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
750 PM EDT Fri Mar 13 2026

KYZ044-050>052-058>060-068-069-104-106>112-114-119-120-140100-
/O.EXP.KJKL.WI.Y.0002.000000T0000Z-260314T0000Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-
Owsley-Martin-Pike-
Including the cities of Salyersville, Morehead, Paintsville,
Irvine, Sandy Hook, Wheelwright, Inez, Mount Sterling, Clay City,
Pikeville, Ravenna, Flemingsburg, Beattyville, Frenchburg, McKee,
West Liberty, Owingsville, Elkhorn City, Booneville, South
Williamson, Jeffersonville, Brodhead, Camargo, Mount Vernon,
Jackson, Coal Run, Annville, Stanton, Prestonsburg, and Campton
750 PM EDT Fri Mar 13 2026

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Winds are settling. 

$$

GREIF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 12, 1:50 PM EDT, 1 hour 41 minutes earlier. Its key messages:

  • After a sharp cooldown behind a cold front today, mild temperatures return for Friday into the weekend.
  • Wind gusts of 30 to 40 mph are expected Friday, and this could combine with drying conditions to result in a threat of wildfires.
  • Warm conditions return Sunday with thunderstorm chances returning in the afternoon and evening.
  • A cold front passage Sunday night will bring chilly conditions to begin next week.
Area forecast discussion, Mar 12, 1:50 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
150 PM EDT Thu Mar 12 2026

.KEY MESSAGES...

- After a sharp cooldown behind a cold front today, mild
  temperatures return for Friday into the weekend.

- Wind gusts of 30 to 40 mph are expected Friday, and this could
  combine with drying conditions to result in a threat of
  wildfires.

- Warm conditions return Sunday with thunderstorm chances
  returning in the afternoon and evening.

- A cold front passage Sunday night will bring chilly conditions
  to begin next week.

&&

.UPDATE...
Issued at 1105 AM EDT THU MAR 12 2026

Scattered snow showers persist in the higher terrain of
southeastern Kentucky this morning, aided by upslope northwesterly
flow. The PoP grids were blended towards higher-resolution
guidance to better account for this, and the NAMNest seems to be
handling this well. Minor accumulations have been observed via
area web cameras on vegetation and elevated/cooler surfaces, but
the antecedent warmth from yesterday is preventing any meaningful
accumulations on roads. This activity is forecast to wind down
this afternoon as drier air advects into the region and skies
begin to clear. As of 11AM, that clearing has been realized across
our western and northern counties, and this will persist into the
afternoon. Otherwise, the forecast for a relatively cooler and
drier day today remains on track.

UPDATE Issued at 629 AM EDT THU MAR 12 2026

A few snowflakes are flying on the back edge of the solid band of
precipitation moving out of the area, with a few weak cold
advection bands developing just behind this. The forecast is
mainly on track, but did broaden the back end of the PoPs over
southeastern Kentucky this morning to reflect these trends. By
this afternoon sunny skies are expected everywhere.

&&

.SHORT TERM...(Today through Friday)
Issued at 350 AM EDT THU MAR 12 2026

An upper trough moving across the eastern US will cross eastern
Kentucky around midday today, with the forecast area residing on the
southern side of a highly energetic zonal pattern thereafter through
early Friday evening. A strong mid-level jet streak is poised to
cross the northern Ohio Valley Region during the day Friday.

At the surface, a strong cold front continues to move across the
Appalachians and away from our area, with surface high pressure
building in from the west today. However, a strong, compact surface
low will move east across the Great Lakes along the north side of
the aforementioned strong mid-level jet stream Friday, significantly
increasing the pressure gradient across the northern and central
Ohio Valley Region.

Northwesterly winds will gradually diminish through the day today,
though there may be a slight uptick as clearing skies and daytime
mixing commence around midday through the afternoon hours.
Nevertheless, temperatures will be much lower than what we have seen
recently, with upper 40s to lower 50s for highs.

Good radiational cooling conditions develop this evening, allowing
for lows to drop to near or below freezing in many sheltered
valleys, but the aforementioned increasing pressure gradient will
begin to increase winds through the pre-dawn hours, especially
outside of the sheltered valleys. Winds significantly increase
Friday morning, peaking late morning before gradually diminishing
through the afternoon. Widespread southwesterly wind gusts of 30 to
40 mph look probable, with many CAMS, including the HREF, suggesting
near 100 percent probabilities for reaching Wind Advisory criteria
of 40 mph or higher gusts for much of the CWA, especially for all
but far southeast Kentucky. However, NBM probabilities are much
lower, though still above 50 percent, toward the Morehead area, with
lower probabilities otherwise. While a Wind Advisory may be needed
tomorrow for parts of our north and/or northeast counties for
Friday, confidence is not quite high enough to issue such with this
morning's forecast package.

Regardless of if a Wind Advisory is needed, breezy to windy
conditions are expected Friday, which when combined with a dry air
mass may bring elevated fire weather concerns to the area. Highs
will rebound into the 60s under thin mid- and high-level clouds from
the passing low pressure system to the north.

.LONG TERM...(Friday night through Wednesday)
Issued at 534 AM EDT THU MAR 12 2026

Earlier Friday, an upper level low will work through the Great Lakes
region and into the New England area. Friday evening, a trailing dry
cold front will move through Eastern Kentucky. Winds will veer from
southwesterly ahead of the front to northeasterly by Saturday
morning. Temperatures will cool into the mid 30s in valleys and upper
30s to low 40s along ridge tops.

High pressure briefly builds into the area for Saturday. Afternoon
dew points were adjusted down by blending the NBM using the 10th
percentile. This yields dew points in the upper 30s to low 40s
across the southwest, becoming drier, in the upper 20s across the
northeast. Northeasterly winds in the wake of the departing cold
front will lead to some dry air mixing downward ahead of an
approaching warm front from the southwest. Temperatures will range
from the lower 60s across the north, to upper 60s further south.

Elsewhere, across the Northern Rockies an upper level low is progged
to dig south and phase with another low in the Central Plains. A
warm front is expected to be positioned across the Ohio Valley,
north of the forecast area, by Sunday morning. Through Sunday, this
trough deepens over the Ozarks, with many models and ensembles are
in fairly good agreement of this trough having a slight negative
tilt. A LLJ will pass through the area, with 12Z LREF Grand Ensemble
showing a 80-85% chance of seeing wind gusts of at least 35 mph.
BUFKIT model soundings show momentum transfer of 30-33 kts (34-38
mph). As such, wind gusts were blended up with a 60/40 blend toward
the 90th percentile of the NBM. Winds could gust as high as 25-35
mph Sunday afternoon ahead of an approaching cold front. Stern
southerly winds will advect warmer air into the region, leading to
temperature climbing into the 70s across the area. Heading into the
overnight Sunday into Monday, widespread showers will occur ahead of
a cold frontal passage. Temperatures are expected to drop sharply
behind the front, likely going from lower 60s around midnight, to
the mid to upper 30s for most by Monday morning.

Monday, rain-snow showers will slowly taper off from southwest to
northeast as the system moves off to the northeast. Being on the
backside of the trough, CAA may lead to temperatures either
leveling out or falling slightly through the day. Highs in the low
40s to low 50s from west to east will likely occur near or just
after sunrise, before falling into the teens to low 20s Monday
night. Snow showers may lead to minor accumulations.

Tuesday, in the wake of the departing trough, cold-dry air continues
to work into the area. Temperatures "warm" into the mid to upper 30s
through the day. Dew points in the single digits will lead to RH's
in the 20s. Ahead of an approaching shortwave from Alberta, lows
will range in the low to mid 20. As mentioned, a shortwave will ride
the high amplitude ridge-trough flow and bring a chance of rain and
snow to portions of Eastern Kentucky on Wednesday. Cold air remains
for one last day, with temperatures in the mid 40s to lower 50s and
lows in the 30s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 148 PM EDT Thu Mar 12 2026

VFR conditions prevail at all TAF sites this afternoon, with the
previously-forecast clearing trend coming to fruition in today's
satellite imagery. Breezy northwesterly winds are advecting drier
air into the region, and diurnal mixing could locally enhance wind
gusts at times. A few diurnal cu cannot be ruled out, but the
greater coverage of this looks to be north of the Ohio River as of
the time of writing. Winds are forecast to shift to the south
overnight and then begin intensifying as a low pressure system
passes to the north of Kentucky on Friday. Mid to high level clouds
increase in response to this, and any associated ceilings would
remain above VFR thresholds. However, a low level jet on the south
side of that system will introduce a period of LLWS to TAF sites
tomorrow morning before diurnal mixing brings the gusty winds aloft
down to the surface by mid-morning. That LLWS and those wind gusts
will be the primary aviation challenge tomorrow, as visibility will
be well above 6SM for the duration of the forecast period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...MARCUS
SHORT TERM...CMC
LONG TERM...GINNICK
AVIATION...MARCUS
Hazardous weather outlook, Mar 12, 5:22 AM EDT, 10 hours 9 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Jackson KY
522 AM EDT Thu Mar 12 2026

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-130915-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
522 AM EDT Thu Mar 12 2026

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Winds may gust to 30 to 40 mph on Friday, and this could combine
with drying conditions to result in an increased risk for wildfires.

Thunderstorms are possible Sunday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CMC

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 8:13 PM EDTSpecial Weather StatementJKLKnott, Letcher, Pike47 min

Nearby

Wind Advisories in Kentucky, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.